Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 179, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 23, 2011, 4:10 PM EDT for Cumberland County, Prince Edward County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2011, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 23, 2011, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Norfolk radar (KAKQ), 126 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:21 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 23, 12:21 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1221 PM EDT SAT JUL 23 2011
.SYNOPSIS...
HOT AND VERY HUMID CONDITIONS WILL CONTINUE ACROSS THE MID ATLANTIC
THROUGH THE WEEKEND AS HIGH PRESSURE REMAINS ANCHORED FROM THE
MISSISSIPPI VALLEY TO THE SOUTHEAST COAST. A FRONTAL BOUNDARY
APPROACHES FROM THE NORTHWEST SUNDAY AND GRADUALLY MOVES THROUGH THE
REGION BY MONDAY NIGHT. HIGH PRESSURE RETURNS BY THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE UPPER RIDGE HOLDS STRONG OVER THE MID ATLANTIC TODAY...WITH
ANOTHER OPPRESSIVELY HOT DAY. MAXIMUM TEMPERATURES WILL AGAIN BE
AROUND 100. DEWPOINTS SHOULD FALL NO LOWER THAN THE LOW TO MID 70S
THIS AFTERNOON RESULTING IN ANOTHER ROUND OF 110-115 HEAT INDICES.
THE RIDGE WEAKENS VERY SLIGHTLY BY LATE AFTERNOON...AND THIS WILL
ALLOW WEAK WNW FLOW TO DEVELOP. CONVECTION IS EXPECTED TO DEVELOP
OVER THE HIGHER TERRAIN...AND THE LATEST HI-RES MODEL GUIDANCE
SUGGESTS THIS CONVECTION EXTENDS EASTWARD ALONG A SUBTLE
BOUNDARY...WHICH PRESENTLY APPEARS SITUATED BETWEEN DCA AND EZF.
THIS BOUNDARY SHOULD SHIFT SOUTHWARD WITH THE BEST CHANCE OF
THUNDERSTORMS ACROSS THE NORTHERN COUNTIES VERY LATE THIS
AFTERNOON INTO THIS EVENING. ANY THUNDERSTORMS WILL LIKELY PRODUCE
VERY HEAVY RAIN WITH AMPLE AMBIENT MOISTURE (PW VALUES AROUND 2
IN) AND WEAK STEERING FLOW ALOFT. LOW TEMPERATURES TONIGHT WILL
AGAIN BE IN THE MID 70S TO LOW 80S PROVIDING LITTLE TO NO
OVERNIGHT RELIEF FROM THE HEAT.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
FURTHER SLIGHT WEAKENING OF THE RIDGE IS EXPECTED SUNDAY AS THE CORE
OF THE UPPER LEVEL HIGH RETROGRADES WESTWARD. THIS WILL ALLOW A
MID-LEVEL BOUNDARY TO SAG INTO THE REGION SUNDAY. THIS BOUNDARY
DROPS SOUTH OF THE AREA BY MONDAY MORNING. HOWEVER...ANOTHER
BOUNDARY APPROACHES FROM THE NORTHWEST BY AFTERNOON AND MOVES
THROUGH THE AREA OVERNIGHT MONDAY NIGHT. THIS WILL BRING A BETTER
CHANCE OF THUNDERSTORMS MAINLY DURING THE LATER AFTERNOON THROUGH
EARLY OVERNIGHT HOURS OF SUNDAY AND MONDAY.
HIGH TEMPERATURES FALL BACK INTO THE MID TO UPPER 90S SUNDAY AS
THICKNESS VALUES FALL SLIGHTLY. HOWEVER...DEWPOINTS WILL REMAIN
ELEVATED...AND HEAT INDICES ARE LIKELY TO BE AT LEAST IN THE 105-109
RANGE. THIS IS HEAT ADVISORY CRITERIA. HOWEVER...ANY ADDITIONAL
HEADLINES WILL BE AVOIDED UNTIL THE CURRENT EXCESSIVE HEAT WARNING
EXPIRES THIS EVENING.
BY MOST STANDARDS MONDAY WILL BE HOT AND HUMID AS WELL...BUT IT IS
LIKELY TO BE THE FIRST DAY SINCE LAST WEDNESDAY THAT A HEAT RELATED
HEADLINE WILL NOT BE NECESSARY. HIGH TEMPERATURES ARE EXPECTED TO BE
IN THE UPPER 80S TO MID 90S WITH HEAT INDICES FROM THE MID 90S TO
LOW 100.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SHORT-LIVED RESPITE FROM EXCESSIVE HEAT WILL BE THE SCREAMING
MESSAGE FOR DAYS 4-6. SFC CD FRONT FORECAST BY MODELS TO MOVE
INTO/THROUGH AREA MONDAY NIGHT/TUESDAY. THIS FRONT WILL DROP TEMPS
BY 8 TO 12 DEGREES. BUT...MORE IMPORTANTLY...WILL ALLOW DEW POINTS
TO FALL TO MORE COMFORTABLE LEVELS. TUESDAY WILL STILL BE
HUMID/MUGGY ACROSS SE VA/NE NC...WITH LOWER DEW POINTS PROGRESSING
SEWD DURING THE DAY. LESS HUMID CONDITIONS WILL PERSIST THROUGH
THURSDAY...ALTHOUGH TEMPS WILL BEGIN CLIMBING AGAIN. UPR RIDGE
BUILDING BACK ACROSS REGION THU/FRI WILL CAUSE TEMPS TO GET BACK
INTO THE MID 90S AGAIN BY DAY 7 (NEXT FRIDAY).
PRECIP WISE...SLIGHT CHC SHOWERS/TSTMS MON NGT/EARLY TUE ACROSS THE
SE THIRD OF CWA. OTHERWISE...EXTENDED PERIOD EXPECTED TO BE DRY.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
HAZE CONTINUES AT RIC AND AROUND KSBY TERMINAL...BUT WILL LIKELY
DIMINISH BY MID-LATE MORNING SAT AS DEW POINTS DROP SLIGHTLY FROM
THOSE OF THE LAST COUPLE OF DAYS. THERE WILL BE A CHANCE OF TSTMS BY
SATURDAY AFTN/EVE...WITH BEST CHCS AT KSBY/KRIC. HAVE ADDED 'CB'
WORDING TO TAF AFTER 20Z AT RIC-SBY-PHF...WITH THIS ACTIVITY LIKELY
DIMINISHING PRIOR TO 03Z/24. ADDITIONAL CHCS FOR SCATTERED AFTN/ERY
EVE THUNDERSTORMS...AND BRIEF FLIGHT RESTRICTIONS...EXIST ACROSS
AREA TERMINALS THROUGH TUESDAY.
OBSERVATIONS AT KSBY ARE UNAVAILABLE DUE TO UNRESOLVED PHONE LINE
ISSUES. AMENDMENTS WILL BE LIMITED UNTIL SERVICE IS RETURNED.
&&
.MARINE...
GOOD BOATING CONDITIONS ACROSS THE WATERS EXPECTED THROUGH THE
WEEKEND. LEE TROUGH WEST OF THE BAY AND BERMUDA HIGH OVER THE
WESTERN ATLANTIC SHOULD ALLOW S-SW FLOW (10-15 KT) TO PERSIST
THROUGH EARLY SUNDAY. WENT WITH SWAN/WAVEWATCH BLEND FOR WAVE FCST
(WAVES 1-2FT...SEAS 2-3 FT...APPROACHING 4 FT OUT BY 20 NM).
RELAXING PRESSURE GRADIENT SHOULD ALLOW WINDS TO DIMINISH A BIT FOR
SUNDAY AFTN OVER SOUTHERN ZONES...WITH WINDS BECOMING NORTH BRIEFLY
OVER NORTHERN ZONES WITH WEAK BACKDOOR FRONTAL PASSAGE. SEABREEZE
EFFECTS SHOULD KICK IN FOR SUNDAY AND MONDAY AFTNS OVER
CENTRAL/SOUTHERN WATERS...WITH E-SE WINDS 10-15 KT BY DAY VEERING
BACK TO THE SW BY NIGHT. A SECOND WEAK FRONTAL SYSTEM LOOKS TO SLIP
SOUTH TOWARDS THE REGION MONDAY NIGHT BEFORE WASHING OUT AROUND THE
VA-NC BORDER ON TUESDAY. ANOTHER BRIEF PERIOD OF N-NW FLOW IS
EXPECTED BEHIND THIS FRONT OVER NORTHERN/CENTRAL WATERS ON TUESDAY
BEFORE VEERING BACK TO THE SSE ON WEDNESDAY...AS UPR RIDGING
REBUILDS FOR THE LATTER PORTIONS OF NEXT WEEK.
&&
.CLIMATE...
RECORD DAILY MAXIMUM TEMPERATURES...AND DAILY HIGH MINIMUM
TEMPERATURES FOR TODAY (7/22) THROUGH SUNDAY (7/24)
DAILY MAXIMUM TEMPERATURES:
SAT 7/23 SUN 7/24
-------- --------
RIC 103/1952 105/2010
ORF 103/1952 105/2010
SBY 100/1952 96/1995
ECG 104/1952 97/1995
DAILY HIGH MINIMUM TEMPERATURES:
SAT 7/23 SUN 7/24
-------- --------
RIC 78/1991 79/2010
ORF 80/1991 81/1991
SBY 80/1978 81/2010
ECG 79/1991 79/2010
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
MDZ021>025.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ012>017-030>032-102.
VA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ048-
049-060>100.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ/MAS
SHORT TERM...AJZ
LONG TERM...WRS
AVIATION...MAM
MARINE...MAM
CLIMATE...Hazardous weather outlook, Jul 23, 3:31 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 331 PM EDT SAT JUL 23 2011 MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 084>100-241945- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 331 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY...WITH HEAT INDICES REACHING 105 TO 108. AN INCREASED CHANCE OF THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-VAZ063-070-071-080>083-241945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD- HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- 331 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AIR QUALITY ALERT. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY...WITH HEAT INDICES REACHING 105 TO 108. AN INCREASED CHANCE OF THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-241945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 331 PM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 3:05 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 305 PM EDT SAT JUL 23 2011 VAZ048-232000- FLUVANNA VA- 305 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN FLUVANNA COUNTY... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BYBEE...OR ABOUT 6 MILES NORTHEAST OF PALMYRA...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BYBEE AT 310 PM EDT...KENTS STORE AT 400 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL...A PERIOD OF TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THIS STORM HAS PASSED. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE WITH THIS STORM. LAT...LON 3790 7807 3780 7818 3794 7828 3797 7824 WRS
Special weather statement, Jul 23, 3:13 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 313 PM EDT SAT JUL 23 2011 MDZ022-024-232015- INLAND WORCESTER MD-WICOMICO MD- 313 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORM NORTHWEST OF OCEAN CITY... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHOWELL...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHOWELL AT 320 PM EDT...BISHOP AT 325 PM EDT...BISHOP AT 330 PM EDT...BISHOPVILLE AT 355 PM EDT...BISHOPVILLE AT 400 PM EDT. WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS STORM. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THIS STORM HAS PASSED. LAT...LON 3845 7512 3842 7513 3836 7527 3845 7535 MMONTE
Special weather statement, Jul 23, 3:20 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EDT SAT JUL 23 2011
VAZ095-096-098-232000-
NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-
320 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORMS ACROSS TIDEWATER...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING LINE OF STRONG THUNDERSTORMS FROM CAPE HENRY TO
GHENT...OR FROM 7 MILES NORTH OF VIRGINIA BEACH OCEANFRONT TO
GHENT...DRIFTING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
GHENT AROUND 340 PM EDT...
NORVIEW AROUND 345 PM EDT...
DOWNTOWN NORFOLK AROUND 350 PM EDT...
CAPE HENRY AROUND 400 PM EDT...
EXPECT WIND GUSTS UP TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY
HEAVY DOWNPOURS IN THE PATH OF THESE STORMS. RUNOFF FROM THE RAINFALL
WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS.
LAT...LON 3681 7606 3687 7643 3694 7633 3695 7622
3692 7608 3694 7604 3694 7600 3692 7597
3687 7597
44Special weather statement, Jul 23, 3:26 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT SAT JUL 23 2011
VAZ048-049-062-232030-
FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
326 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORMS MOVING ACROSS FLUVANNA AND SOUTHERN LOUISA
COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BYBEE TO ANTIOCH...OR FROM FERNCLIFF TO 10
MILES SOUTHWEST OF LAKE MONTICELLO...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...PALMYRA AROUND 410 PM EDT...AND KENTS
STORE AROUND 430 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL...A PERIOD OF TORRENTIAL
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN
THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS
STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THIS STORM HAS PASSED.
PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE WITH THIS STORM.
LAT...LON 3783 7847 3796 7818 3790 7803 3770 7829
3776 7847 3779 7849 3781 7849
WRSSpecial weather statement, Jul 23, 3:42 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
342 PM EDT SAT JUL 23 2011
MDZ025-232045-
MARYLAND BEACHES MD-
342 PM EDT SAT JUL 23 2011
...THUNDERSTORM DEVELOPING OVER OCEAN CITY...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCEAN CITY. THE WERE NEARLY STATIONARY. THE
STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT OCEAN CITY THROUGH 430
PM.
WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL AFTER THIS STORM HAS PASSED.
LAT...LON 3836 7506 3832 7507 3830 7511 3835 7516
3838 7512 3836 7510 3839 7509 3841 7505
3840 7504
WRSSpecial weather statement, Jul 23, 3:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT SAT JUL 23 2011
VAZ048-049-060>062-066>069-232100-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-LUNENBURG
VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
357 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORM MOVING ACROSS EASTERN PORTIONS OF THE
PIEDMONT...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM FERNCLIFF TO DARLINGTON HEIGHTS...MOVING
EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TUGGLE AROUND
405 PM EDT...TABSCOTT AROUND 410 PM EDT...YANCEYVILLE AROUND 415 PM
EDT...TRENTS MILL AROUND 425 PM EDT...WARSHAM AROUND 430 PM
EDT...AND LAKESIDE VILLAGE AROUND 435 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL...A PERIOD OF TORRENTIAL
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN
THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE
STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THESE STORMS HAVE
PASSED. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE WITH THIS LINE
OF STORMS.
LAT...LON 3732 7864 3734 7861 3739 7860 3734 7851
3734 7847 3761 7827 3769 7824 3774 7840
3800 7813 3789 7778 3709 7829 3722 7869
WRSThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:12 PM EDT | Special Marine Warning | AKQ | 23 min | |
| Jul 23, 2:52 PM EDT | Special Weather Statement | AKQ | Fluvanna | 53 min |
| Jul 23, 3:05 PM EDT | Special Weather Statement | AKQ | Fluvanna | 55 min |
| Jul 23, 3:20 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 40 min |
| Jul 23, 3:26 PM EDT | Special Weather Statement | AKQ | Fluvanna | 64 min |
| Jul 23, 3:35 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Virginia Beach | 40 min |
| Jul 23, 3:38 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Jul 23, 3:44 PM EDT | Heat Advisory | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more | 28 hr |
| Jul 23, 3:57 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Prince Edward | 63 min |
| Jul 23, 4:00 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jul 23, 4:23 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Powhatan | 35 min |
| Jul 23, 4:31 PM EDT | Special Weather Statement | AKQ | Louisa | 44 min |
| Jul 23, 4:40 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Powhatan | 32 min |
| Jul 23, 5:04 PM EDT | Special Weather Statement | AKQ | City of Richmond | 36 min |
| Jul 23, 5:07 PM EDT | Special Weather Statement | AKQ | Amelia | 23 min |
| Jul 23, 5:20 PM EDT | Special Weather Statement | AKQ | Goochland, Hanover | 40 min |
| Jul 23, 5:24 PM EDT | Special Weather Statement | AKQ | Lunenburg | 66 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | AKQ | Chesterfield | 62 min |
| Jul 23, 5:40 PM EDT | Special Weather Statement | AKQ | Hanover | 20 min |
| Jul 23, 5:46 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Henrico, King William, City of Richmond | 44 min |
| Jul 23, 6:12 PM EDT | Special Weather Statement | AKQ | Nottoway | 63 min |
| Jul 23, 6:32 PM EDT | Special Weather Statement | AKQ | Hanover, King William | 28 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 55 min |
| Jul 23, 7:10 PM EDT | Special Weather Statement | AKQ | Gates, Hertford | 35 min |
| Jul 23, 7:16 PM EDT | Severe Thunderstorm Warning | AKQ | Gates, Hertford | 27 min |
| Jul 23, 7:45 PM EDT | Special Weather Statement | AKQ | Gates | 45 min |
| Jul 23, 12:16 PM EDT | Special Weather Statement | AKQ | Worcester | 59 min |
| Jul 23, 3:13 PM EDT | Special Weather Statement | AKQ | Worcester | 62 min |
| Jul 23, 3:42 PM EDT | Special Weather Statement | AKQ | Worcester | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.